Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 17, NWS El Paso, TX

May 6, 2014El Paso County, Hudspeth County, Texas; 6 counties in New Mexico

NWS El Paso, TX issued this wind advisory at May 6, 2014, 1:24 PM MDT for El Paso County, Hudspeth County, Texas; 6 counties in New Mexico. It took effect at May 7, 2014, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 6, 2014, 1:24 PM MDT (19:24 UTC)
In effect from
May 7, 2014, 12:00 PM MDT
Expired
May 7, 2014, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3419 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WWUS74 KEPZ 061924
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
124 PM MDT TUE MAY 6 2014

...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS
AFTERNOON THROUGH EARLY EVENING...

.A STRONG AND LARGE LOW PRESSURE SYSTEM ALOFT OVER THE WESTERN
UNITED STATES WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES
WEDNESDAY AND THURSDAY. THIS SYSTEM WILL GENERATE WINDY CONDITIONS
FROM MID AFTERNOON THROUGH EARLY EVENING HOURS ACROSS SOUTHERN NEW
MEXICO AND WESTERN TEXAS TODAY AND WEDNESDAY. SOUTHWEST WINDS WILL
HAVE SUSTAINED SPEEDS NEAR 30 MPH WITH GUSTS AROUND 45 TO 50 MPH
RESULTING IN AREAS OF BLOWING DUST AND LOW VISIBILITIES. HAZARDOUS
DRIVING CONDITIONS WILL RESULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES AND MOTORCYCLES.

NMZ409-410-417-TXZ420-423-071200-
/O.NEW.KEPZ.WI.Y.0017.140507T1800Z-140508T0200Z/
/O.CON.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-OTERO MESA-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY...
SPACEPORT...GARFIELD...HATCH...RADIUM SPRINGS...CROW FLATS...
HUECO TANKS...LOMA LINDA...FABENS...TORNILLO...FORT HANCOCK
124 PM MDT TUE MAY 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 
  25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH 
  ALONG EASTERN FACING SLOPES. 

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY 
  AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND 
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE 
  OVER VERY ISOLATED LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ404>407-411-413>416-TXZ418-419-071200-
/O.NEW.KEPZ.WI.Y.0017.140507T1800Z-140508T0200Z/
/O.CON.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO
124 PM MDT TUE MAY 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY 
  AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND 
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE 
  OVER VERY ISOLATED LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ412-TXZ421-422-424-071200-
/O.NEW.KEPZ.WI.Y.0017.140507T1800Z-140508T0200Z/
CENTRAL TULAROSA BASIN-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...ALAMOGORDO...TULAROSA...
WHITE SANDS MONUMENT...DELL CITY...CORNUDAS...SALT FLAT...
SIERRA BLANCA
124 PM MDT TUE MAY 6 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY. 

* WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 
  25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH 
  ALONG EASTERN FACING SLOPES. 

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY 
  AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND 
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE 
  OVER VERY ISOLATED LOCATIONS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ403-408-070200-
/O.CON.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...HILLSBORO...WINSTON
124 PM MDT TUE MAY 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 
  25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH 
  ALONG EASTERN FACING SLOPES. 

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY 
  AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND 
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE 
  OVER VERY ISOLATED LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

20
2 follow-up statements
247 
WWUS74 KEPZ 071238
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
638 AM MDT WED MAY 7 2014

...WINDY AGAIN ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS
AFTERNOON THROUGH EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM ALOFT CONTINUES TO MOVE SLOWLY ACROSS
THE SOUTHWESTERN U.S. THIS SYSTEM WILL GENERATE WINDY CONDITIONS
FOR A SECOND DAY ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS
THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL HAVE SUSTAINED
SPEEDS NEAR 30 MPH WITH GUSTS AROUND 45 TO 50 MPH RESULTING IN
AREAS OF BLOWING DUST AND LOW VISIBILITIES. HAZARDOUS DRIVING
CONDITIONS WILL RESULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND
MOTORCYCLES. WINDS WILL SLACKEN OVERNIGHT TONIGHT BUT REMAIN
BREEZY AS A PACIFIC FRONT PUSHES IN FROM THE WEST.

NMZ404>407-409>417-TXZ418>424-072045-
/O.CON.KEPZ.WI.Y.0017.140507T1800Z-140508T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
638 AM MDT WED MAY 7 2014

...WIND ADVISORY REMAINS IN EFFECT AGAIN TODAY FROM NOON TO 8 PM
MDT THIS EVENING...

* WIND SPEEDS: SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO
  45 MPH. GUSTS MAY EXCEED 50 MPH ALONG EASTERN FACING SLOPES.

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY 
  AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND 
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE 
  OVER VERY ISOLATED LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BIRD
252 
WWUS74 KEPZ 071839
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1239 PM MDT WED MAY 7 2014

...WINDY AGAIN ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS
AFTERNOON THROUGH EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM ALOFT CONTINUES TO MOVE SLOWLY
ACROSS THE SOUTHWESTERN U.S. THIS SYSTEM WILL GENERATE WINDY
CONDITIONS FOR A SECOND DAY ACROSS SOUTHERN NEW MEXICO AND FAR
WEST TEXAS THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL HAVE
SUSTAINED SPEEDS NEAR 30 MPH WITH GUSTS AROUND 45 TO 50 MPH
RESULTING IN AREAS OF BLOWING DUST AND LOW VISIBILITIES.
HAZARDOUS DRIVING CONDITIONS WILL RESULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES AND MOTORCYCLES. WINDS WILL SLACKEN OVERNIGHT
TONIGHT BUT REMAIN BREEZY AS A PACIFIC FRONT PUSHES IN FROM THE
WEST.

NMZ404>407-409>417-TXZ418>424-080200-
/O.CON.KEPZ.WI.Y.0017.000000T0000Z-140508T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
1239 PM MDT WED MAY 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 4
  PM AND 7 PM.

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND 
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE OVER
  ISOLATED LOCATIONS INCLUDING SECTIONS OF INTERSTATE 10 BETWEEN
  DEMING AND LORDSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 6, 5:57 AM MDT, 7 hours 27 minutes earlier.

Area forecast discussion, May 6, 5:57 AM MDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
557 AM MDT TUE MAY 6 2014

.UPDATE...
EXPANED THE WIND ADVISORY COVERAGE TO INCLUDE A FEW MORE
AREAS...INCLUDING ADDITIONAL PORTIONS OF DONA ANA...SIERRA...
GRANT...OTERO...LUNA...AND HUDSPETH COUNTIES.

&&

.SYNOPSIS...
WITH THE REMOVAL OF HIGH PRESSURE ALOFT AND THE APPROACH OF A DEEP
LOW PRESSURE SYSTEM FROM THE WEST COAST WE WILL SEE THE RETURN OF
STRONG WINDS TODAY. STRONG AND DRY SOUTHWEST WINDS WILL RAMP UP
WILDFIRE DANGER AND LOFT BLOWING DUST INTO THE AIR. TEMPERATURES
WILL BE A FEW DEGREES COOLER BUT STILL TOP OUT ABOVE NORMAL. SKIES
WILL BE SUNNY. THIS SLOW MOVING TROUGH WILL CAUSE WINDS TO REMAIN
STRONG AGAIN ON WEDNESDAY. THIS SYSTEM WILL MOVE THROUGH DRY.
WINDS BACK OFF AND COOLER AIR MOVES IN BEHIND A WEAK FRONT ON
THURSDAY TO LOWER TEMPERATURES BACK TO NORMAL. WARMER TEMPERATURES
RETURN FOR THE WEEKEND WITH WINDS IN THE MODERATE RANGE.

&&

.DISCUSSION...
A HIGHLY AMPLIFIED WEST COAST TROUGH IS INBOUND AND WILL DROP TO S
CA AND NV TODAY BEFORE LIFTING OVER THE FOUR CORNERS REGION ON
WEDNESDAY. THIS SLOW MOVING LOW PRESSURE SYSTEM WILL BE
RESPONSIBLE FOR TWO DAYS OF STRONG WINDS....TODAY AND TOMORROW.
STRONG SOUTHWEST WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS 45 TO
50 MPH ARE LIKELY BOTH DAYS. FOR TODAY A WIND ADVISORY IS IN
EFFECT FOR ALL FORECAST ZONES FROM 2-8 PM. THE SYSTEM IS DRY AND
THUS NO PCPN IS EXPECTED OR FORECAST. MIXING DEPTHS ARE DEEP WITH
MIXING TO OVER 18K FT HELPING TO LOFT AFTERNOON DUST. WE DO EXPECT
SOME REDUCTIONS IN VISIBILITY BOTH DAYS. WITH SLIGHTLY LOWERING
HEIGHTS ALOFT AND THICKNESSES THE TEMPS SHOULD BEGIN TO ERODE A
BIT OVER THE NEXT TWO DAYS WITH LOWLANDS TOPPING OUT SHORT OF THE
90 DEGREE MARK.

THURSDAY THE UPPER TROUGH WILL HAVE LIFTED AWAY FROM THE REGION
WITH A SECONDARY WEAKER TROUGH PUSHING THROUGH. EACH SUBSEQUENT
MODEL RUN HAS FURTHER DAMPENED THIS FEATURE. WE NOW EXPECT NO PCPN
WITH THIS. HOWEVER A PACIFIC COOL FRONT WILL PUSH IN AND CUT THE
TEMPS BACK TO NORMAL OR A FEW DEGREES BELOW. WINDS WILL SLACKEN
FOR THE DAY.

FOR FRIDAY THOUGH THE WEEKEND THE WESTERN U.S. PATTERN FLATTENS
OUT TO A QUASI-ZONAL FLOW WHICH KEEP THE REGION DRY AND ALLOWS FOR
WARMING. TEMPERATURES LOOK TO RETURN TO THE 90 DEGREE MARK FOR THE
LOWLANDS BOTH SAT AND SUN. WESTERLY WINDS WILL PREVAIL AND BE
SLIGHTLY BREEZY IN THE AFTERNOONS AS WEAK SHORTWAVE TROUGHS PASS
TO OUR NORTH AND KEEP A LEE SURFACE TROUGH IN PLACE TO OUR EAST.

FOR NEXT WEEK THE GFS MODEL KEEPS TRYING TO BRING A DRYLINE
MOISTURE INTRUSION IN FROM THE EAST...BUT LOOKS TO FALL SHORT.
THUS WE EXPECT THUNDER...BUT WELL TO OUR EAST OVER WEST TEXAS FOR
MON AND TUESDAY. TEMPS WILL CONTINUE TO RUN WARMER THAN NORMAL
WITH DRY CONDITIONS PREVAILING.

&&

.AVIATION...VALID 06/12Z-07/12Z...
SKIES SKC-FEW250 THROUGH THE PERIOD. WINDS WILL RAMP UP TODAY AS AN
UPPER LEVEL TROUGH MOVES INTO THE GREAT BASIN. EXPECT WEST-
SOUTHWEST WINDS AROUND 25 KNOTS WITH GUSTS 30 TO 40 KNOTS AFTER
06/20Z. AREAS OF BLOWING DUST ARE LIKELY TO DEVELOP LATE
AFTERNOON...WITH PREVAILING VSBY GENERALLY 2-3SM WITH FEW AREAS
UNDER 1SM.

&&

.FIRE WEATHER...

...RED FLAG WARNING TODAY FROM NOON TO 9 PM MDT FOR ALL FIRE
ZONES...

DEEP TROUGH WILL MOVE INTO THE GREAT BASIN TODAY AND THEN
MOVE ACROSS THE FOUR CORNERS WEDNESDAY. SOUTHWEST WINDS WILL
INCREASE THIS AFTERNOON AS OVERALL PATTERN BECOMES MORE
AMPLIFIED...AND WILL REACH CRITICAL FIRE WX THRESHOLDS THIS
AFTERNOON. THUS HOT/DRY/UNSTABLE CONDITIONS WILL CONTINUE. RED
FLAG WARNING IN EFFECT FOR TODAY FOR ALL ZONES. SLIGHTLY COOLER
TEMPERATURES AND LESS UNSTABLE CONDITIONS WILL YIELD LOWER HAINES
INDEX VALUES WEDNESDAY...ESPECIALLY WEST OF THE RIO GRANDE. TIMING
OF PVA MAX AND PEAK WINDS ALOFT SUGGEST WINDS MAY FALL JUST SHORT
OF CRITERIA OVER THE GILA REGION WEDNESDAY. KEPT GILA IN THE FIRE
WX WATCH FOR NOW SINCE IT IS VERY CLOSE...AND WILL RE-EXAMINE
TOMORROW BEFORE UPGRADING OR DROPPING. OTHERWISE RED FLAG
CONDITIONS STILL A SAFE BET WEDNESDAY FOR ALL THE OTHER ZONES...AT
LEAST BELOW 7500 FEET.

TROUGH WILL PUSH EAST OF THE AREA WEDNESDAY NIGHT WITH LIGHTER
WINDS AND COOLER TEMPERATURES EXPECTED THURSDAY. BUT TEMPS WILL
WARM BACK UP TO A FEW DEGREES ABOVE NORMAL BY THE WEEKEND...WITH
LOWER 90S LIKELY OVER THE LOWLANDS AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 88  65  82  56  78 /   0   0   0   0   0
SIERRA BLANCA           85  53  81  54  79 /   0   0   0   0   0
LAS CRUCES              86  54  78  49  78 /   0   0   0   0   0
ALAMOGORDO              86  57  78  53  79 /   0   0   0   0   0
CLOUDCROFT              60  41  57  39  54 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   84  54  77  51  77 /   0   0   0   0   0
SILVER CITY             74  46  69  40  72 /   0   0   0   0   0
DEMING                  83  49  76  42  78 /   0   0   0   0   0
LORDSBURG               82  49  73  44  77 /   0   0   0   0   0
WEST EL PASO METRO      86  60  82  55  78 /   0   0   0   0   0
DELL CITY               83  53  81  53  78 /   0   0   0   0   0
FORT HANCOCK            93  63  86  57  81 /   0   0   0   0   0
LOMA LINDA              78  51  73  51  73 /   0   0   0   0   0
FABENS                  90  59  81  55  80 /   0   0   0   0   0
SANTA TERESA            87  55  80  51  78 /   0   0   0   0   0
WHITE SANDS HQ          86  57  78  57  77 /   0   0   0   0   0
JORNADA RANGE           86  42  78  44  78 /   0   0   0   0   0
HATCH                   84  49  78  45  79 /   0   0   0   0   0
COLUMBUS                81  50  78  48  77 /   0   0   0   0   0
OROGRANDE               89  51  83  50  79 /   0   0   0   0   0
MAYHILL                 70  46  68  43  63 /   0   0   0   0   0
MESCALERO               73  43  67  38  65 /   0   0   0   0   0
TIMBERON                71  38  67  38  64 /   0   0   0   0   0
WINSTON                 74  43  68  38  67 /   0   0   0   0   0
HILLSBORO               78  54  72  49  71 /   0   0   0   0   0
SPACEPORT               83  52  78  46  74 /   0   0   0   0   0
LAKE ROBERTS            72  43  64  36  67 /   0   0   0   0   0
HURLEY                  77  47  71  39  74 /   0   0   0   0   0
CLIFF                   81  44  75  39  80 /   0   0   0   0   0
MULE CREEK              78  33  70  32  74 /   0   0   0   0   0
FAYWOOD                 75  46  70  39  72 /   0   0   0   0   0
ANIMAS                  84  50  77  45  77 /   0   0   0   0   0
HACHITA                 85  51  79  44  79 /   0   0   0   0   0
ANTELOPE WELLS          84  52  76  48  80 /   0   0   0   0   0
CLOVERDALE              78  48  71  43  75 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ110>113.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NMZ110>113.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
     FOR NMZ403>411-413>417.

TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     TXZ055-056.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
     FOR TXZ418>420-423.

&&

14-BIRD
Hazardous weather outlook, May 6, 6:32 AM MDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
632 AM MDT TUE MAY 6 2014

NMZ401>417-TXZ418>424-071245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
632 AM MDT TUE MAY 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING UPPER LEVEL TROUGH SYSTEM WILL GENERATE STRONG WEST
TO SOUTHWEST WINDS FROM THIS AFTERNOON. A WIND ADVISORY IS IN
EFFECT FOR MUCH OF THE REGION. SOUTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. AREAS OF BLOWING DUST
WILL BE POSSIBLE FOR THE LOWLAND DESERTS AND REDUCE VISIBILITIES.
DRIVING MAY BECOME DANGEROUS...ROADS MAY BE CLOSED DUE TO ISOLATED
AREAS OF VERY LOW VISIBILITY. FIRE DANGER IS CRITICAL AND THUS A
RED FLAG WARNING IS ALSO IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SECOND WINDY DAY WITH SIMILAR WIND SPEEDS IS EXPECTED WEDNESDAY.
THUS MORE BLOWING DUST AND ELEVATED WILDFIRE CONCERNS. LIGHTER
WINDS THURSDAY THROUGH THE WEEKEND...ALTHOUGH AFTERNOONS COULD BE
MODERATELY BREEZY.

.SPOTTER INFORMATION STATEMENT...
REAL-TIME REPORTS OF MEASURED SUSTAINED WIND SPEEDS OF 30 MPH OR
HIGHER AND WIND GUST SPEEDS IN EXCESS OF 50 MPH WILL BE
APPRECIATED AND SHARED WITH THE MEDIA AND PUBLIC.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:40 AM MDTRed Flag WarningEPZEl Paso, Hudspeth38 hr

Nearby

Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.